Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 11, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Nov 21, 2024, 12:05 PM CST for 33 counties in Alabama. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2024, 12:05 PM CST (18:05 UTC)
- Expired
- Nov 21, 2024, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 33 counties
Autauga County, AL, Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 13 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359 WWUS74 KBMX 211805 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1205 PM CST Thu Nov 21 2024 ALZ011>015-017>029-031>038-040>045-047-220000- /O.NEW.KBMX.WI.Y.0011.241121T1805Z-241122T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Lee- Including the cities of Centreville, Hayneville, Marion, Oneonta, Vernon, Sulligent, Tuskegee, Lafayette, Fayette, Opelika, Double Springs, Roanoke, Valley, Alabaster, Pelham, Selma, Moundville, Tuscaloosa, Alexander City, Heflin, Talladega, Pell City, Hoover, Prattville, Moody, Wetumpka, Anniston, Birmingham, Eutaw, Columbiana, Carrollton, Hamilton, Fort Deposit, Dadeville, Lanett, Rockford, Tallassee, Auburn, Centre, Greensboro, Clanton, Sylacauga, Montgomery, Jasper, Gadsden, and Ashland 1205 PM CST Thu Nov 21 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lee, Lowndes, Macon, Marion, Montgomery, Perry, Pickens, Randolph, Shelby, St. Clair, Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12/Robinson
1 follow-up statement
456 WWUS74 KBMX 211832 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1232 PM CST Thu Nov 21 2024 ALZ011>015-017>021-026>029-220400- /O.NEW.KBMX.FZ.W.0003.241122T0900Z-241122T1400Z/ /O.CON.KBMX.WI.Y.0011.000000T0000Z-241122T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Centre, Oneonta, Moody, Vernon, Sulligent, Anniston, Fayette, Pell City, Talladega, Sylacauga, Double Springs, Roanoke, Jasper, Hamilton, Gadsden, Ashland, and Heflin 1232 PM CST Thu Nov 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... * WHAT...For the Wind Advisory, northwest winds 10 to 20 mph with gusts up to 40 mph. For the Freeze Warning, sub-freezing temperatures as low as 30 expected. * WHERE...Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, Fayette, Lamar, Marion, Randolph, St. Clair, Talladega, Walker, and Winston Counties. * WHEN...For the Wind Advisory, until 6 PM CST this evening. For the Freeze Warning, from 3 AM to 8 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in ground sprinkler systems should drain them and cover above ground pipes to protect them from freezing. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ022>025-031>038-040>045-047-220400- /O.NEW.KBMX.FR.Y.0009.241122T0900Z-241122T1400Z/ /O.CON.KBMX.WI.Y.0011.000000T0000Z-241122T0000Z/ Pickens-Tuscaloosa-Jefferson-Shelby-Greene-Hale-Perry-Bibb- Chilton-Coosa-Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Lee- Including the cities of Centreville, Hayneville, Marion, Tuskegee, Lafayette, Opelika, Valley, Alabaster, Pelham, Selma, Moundville, Tuscaloosa, Alexander City, Hoover, Prattville, Wetumpka, Birmingham, Eutaw, Columbiana, Carrollton, Fort Deposit, Dadeville, Lanett, Rockford, Tallassee, Auburn, Greensboro, Clanton, and Montgomery 1232 PM CST Thu Nov 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... * WHAT...For the Wind Advisory, northwest winds 10 to 20 mph with gusts up to 40 mph. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Autauga, Bibb, Chambers, Chilton, Coosa, Dallas, Elmore, Greene, Hale, Jefferson, Lee, Lowndes, Macon, Montgomery, Perry, Pickens, Shelby, Tallapoosa, and Tuscaloosa Counties. * WHEN...For the Wind Advisory, until 6 PM CST this evening. For the Frost Advisory, from 3 AM to 8 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ030-039-046-048>050-220400- /O.NEW.KBMX.FR.Y.0009.241122T0900Z-241122T1400Z/ Sumter-Marengo-Bullock-Russell-Pike-Barbour- Including the cities of Livingston, Troy, Phenix City, Eufaula, Demopolis, Linden, and Union Springs 1232 PM CST Thu Nov 21 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Barbour, Bullock, Marengo, Pike, Russell, and Sumter Counties. * WHEN...From 3 AM to 8 AM CST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 12/Robinson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 21, 11:23 AM CST, 42 minutes earlier.
Area forecast discussion, Nov 21, 11:23 AM CST, 42 minutes before
Area Forecast Discussion National Weather Service Birmingham AL Issued by National Weather Service Little Rock AR 1123 AM CST Thu Nov 21 2024 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 345 AM CST THU NOV 21 2024 Key Message: - Potential for a light freeze and patchy frost Friday morning. A pressure gradient will maintain cool and dry northwest flow across the region in the short term. Wind gusts upwards of 30 mph are expected today and upwards of 25 mph on Friday. The main forecast item is the cold weather Friday morning and the potential for a frost/freeze. A cold advection regime should maintain winds between 5-10 mph Thursday night/Friday morning. Sheltered could trend a tad lighter. This will be a key factor in regards to mixing and its implications on radiational cooling as well as frost formation. For example, Thursday night, the temperature at Gadsden dropped to 34F and then quickly rose 10 degrees once the breeze kicked back in. NBM probabilities show the best potential for (briefly) reaching the freezing mark to be across the northern-tier counties. That could be offset by the wind. And, a breeze would also tend to keep frost from being widespread. We'll revisit this in a few hours in regards to frost/freeze alerts. 89^GSatterwhite && .LONG TERM... (Friday night through next Wednesday) Issued at 345 AM CST THU NOV 21 2024 Key Message: - A widespread frost/freeze is expected Saturday morning that will likely end the growing season in many locations. Following a breezy and chilly day on Friday, the surface ridge is expected to build into the Deep South by Friday night and Saturday morning. Under mostly clear skies and light winds with the ridge overhead, ideal radiational cooling will drop temperatures down into the upper 20s to lower 30s in many locations. Widespread frost is also expected, and therefore frost & freeze products will be needed. The growing season will come to an end across a vast majority of Central Alabama as a result. Another frost will be likely once again on Sunday morning, but otherwise we'll see moderating temperatures through the weekend. High temperatures will warm significantly by Monday and Tuesday as warm air advection kicks in and a zonal flow pattern aloft sets up over much of the CONUS. Global guidance then begins to diverge after Tuesday of next week as the next system approaches from the west by Thanksgiving. With the uncertainties, I've kept the persistence forecast in place in terms of PoPs through Wednesday, while forecast temperatures remain above NBM guidance and closer to an operational model blend. 56/GDG && .AVIATION... (18Z TAFS) Issued at 1120 AM CST THU NOV 21 2024 VFR conditions are expected through the period. Wind direction will be out of the northwest, with gusts up to 25-30 mph through Thursday evening. Wind speeds will lower during the late evening and overnight period, as wind shear conditions set up across the forecast area. 71 && .FIRE WEATHER... Rain-free weather is expected over the next few days with dry northwest flow. Today will be on the breezy side with gusts upwards of 30 mph, upwards of 25 mph on Friday, and finally much lighter on Saturday. Afternoon minimum RHs are forecast to be in the upper 20s to lower 30s today, and the 40-percent range on Friday and Saturday (perhaps isolated upper 30s). Overnight recovery should include RHs in the 70 and 80 percent range Thursday night and at or near 100% Friday and Saturday nights. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 33 51 31 / 0 0 0 0 Anniston 56 34 51 34 / 0 0 0 0 Birmingham 55 35 51 33 / 0 0 0 0 Tuscaloosa 57 36 53 34 / 0 0 0 0 Calera 57 36 53 36 / 0 0 0 0 Auburn 57 37 52 36 / 0 0 0 0 Montgomery 60 36 55 34 / 0 0 0 0 Troy 60 37 54 35 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...89^GSatterwhite LONG TERM....56 AVIATION...71
Hazardous weather outlook, Nov 21, 3:42 AM CST, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 342 AM CST Thu Nov 21 2024 ALZ011>015-017>050-221245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 342 AM CST Thu Nov 21 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 12:32 PM CST | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 19 more | 19 hr |
| Nov 21, 12:32 PM CST | Freeze Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 8 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.